Ask The Doctor > Questions & Answers > I’m on the contraceptive pill but I was a bit

I’m on the contraceptive pill but I was a bit

Patient: I’m on the contraceptive pill but I was a bit late with a few pills this month, one week after starting a new pill packet I had unprotected sex and all month I’ve been feeling Ill and gaining weight. My pill packet is finished tomorrow and I was wondering if I bleed is there still a chance I’m pregnant?

 

 

Doctor: Hello.Thanks for the query.The delay in taking pills or missing the pills adds on to the failure rate of the pill s. Although when you start a new pack and have an intercourse after 7 days of the new pack, there is no need to use a backup and chances of conception are very less, considering 0.5 to 1% as the failure rate. Since you have delayed the pills this month, there may be chances of conception, but if you get the regular off pill week bleeding, lasting for the usual no of days with a good flow like before, there is no worry that you could be pregnant.Hope this helped.Regards

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment